Jump to content
CrazyBoards.org

Recommended Posts

Abilify did help my moods, but it caused akathisia for me so I had to stop taking it.

Same here - it worked quite well, but I had to stop taking it for the same reason.

Share this post


Link to post
Share on other sites

I was on Abilify for a manic episode. However even at a high dose it didn't help, in fact it made me worse with severe tremors and twitching and leg jerking.

Share this post


Link to post
Share on other sites

Abilify saved my sanity. It really did, honest to god. They put me on it when I reached a point where I was delusional beyond reason and I started to feel a bit better in about three days, which could have been the meds, or it could have been the hospital...I don't really know. But when I got back out after about two weeks I felt really, REALLY good. Like I could just smile for the sake of doing it because it felt so good to be alive and not wish cars would hit me in the crosswalk. I could laugh again, I was productive and for the first time in my whole life I felt like I reached this platform of "normalcy" (which I don't actually believe in, but you know). I felt like the way it seems a lot of the world feels, you have good days, you have bad days, but you can still roll with it. It also curbed a lot of my anxiousness and helped me when I got overwhelmed so I could be reasonable enough to say "Whoa, step back. One thing at a time."

It was kind of life-changing for me. I do really miss it, but I don't miss the $200 copay OR the 30 pounds that triggered another ED spiral.

Share this post


Link to post
Share on other sites

Abilify was kind of meh for me. It'd work for awhile, then I'd crash and have to go up in dose. Lather, rinse, repeat. I didn't have any major side effects minus weight gain, which triggered ED from hell (but I'm predisposed to that). I also got tremors when I hit 20 mg. They weren't bad, but enough to be annoying. I finally called it quits at 20 mg. It was just like...why stay on a med that isn't stabilizing my mood? It did pull me out of post-partum whateverthefuck it was, but again, had to go up in dose again and again. It's not the strongest of moodstabilizers, but the side effects aren't wretched, so I think docs like to try it first.

Now I'm on Geodon, which I love. But insurance is being a bastard about covering it. *sigh*

Share this post


Link to post
Share on other sites

I take 20mg abilify with virtually no side effects. It's the first anti-psychotic I couldn't feel (zyprexa, seroquel and risperdal sedated me), but I guess it's working because I don't have any psychotic symptoms.

Share this post


Link to post
Share on other sites

Abilify has been a godsend for me. It's cut my anxiety by 90% at least.

It's given me hand tremors and that's about it.

Share this post


Link to post
Share on other sites

Abilify didn't really do much for me. I don't remember having any real side effects, but I was only on it for maybe a month, a month and a half.

I know other people have had really, really, bad experiences with abilify eliciting or exacerbating manic episodes. So that's something to be aware of.

Abilify saved my sanity. It really did, honest to god. They put me on it when I reached a point where I was delusional beyond reason and I started to feel a bit better in about three days, which could have been the meds, or it could have been the hospital...I don't really know. But when I got back out after about two weeks I felt really, REALLY good. Like I could just smile for the sake of doing it because it felt so good to be alive and not wish cars would hit me in the crosswalk. I could laugh again, I was productive and for the first time in my whole life I felt like I reached this platform of "normalcy" (which I don't actually believe in, but you know). I felt like the way it seems a lot of the world feels, you have good days, you have bad days, but you can still roll with it. It also curbed a lot of my anxiousness and helped me when I got overwhelmed so I could be reasonable enough to say "Whoa, step back. One thing at a time."

It was kind of life-changing for me. I do really miss it, but I don't miss the $200 copay OR the 30 pounds that triggered another ED spiral.

That is almost exactly the way I feel about zyprexa. The sanest I've ever felt in my life, but the crazy weight gain was just not ok.

Share this post


Link to post
Share on other sites

I think Abilify is a miracle pill. It's stopped most of my disturbing, obsessive thoughts, and supposed paranoia. I'm far less anxious in general, though I do still have to take a little valium every day.

When I was first put on it, I was depressed and "paranoid" <- my p-doc's word, not mine. It took care of both of those within a few days. And again when they raised the dose later on when I was severely depressed.

The only side effect I've noticed is weight gain, which, for me, has triggered very unhealthy eating habits that I need to stop. I did get a little twitchy for a while there, but I think that was just nerves.

I really like it, I'll deal with the 15lb weight gain for my sanity, I think.

Share this post


Link to post
Share on other sites

Abilify gave me tardive dyskinesia immediately, right from starting at a low dose, so I had to stop it before finding out if it could help me. Involuntary movements of the mouth, tongue, lips, jaw.

Share this post


Link to post
Share on other sites

i've been taking 5mg, then 10mg for 3 weeks now. it has worked wonders for my nagging, unrelenting bipolar depression. i feel absolutely fine now, able to function and no major side effects, except for some nausea and loss of appetite. oh, and bad insomnia, for which i have to take lunesta now. my pdoc and i are hoping that the insomnia will go away when we hit higher doses (20-30mg). she is planning abilify to largely replace tegretol as my mood stabilizer, if this whole feat works out for me. no akathisia or tremors just yet. overall i am happy to be on this drug, even though it's f**** expensive as hell.

Share this post


Link to post
Share on other sites

I want to thank all of you for taking the time to respond. Abilify has been working for me but I'm thinking of asking for Geodon to try it. Zyprexa almost instantly made me a blimp.

Thanks again!

Share this post


Link to post
Share on other sites

I took Abilify for 9 months or so, then switched because 5 mg was making me have tongue twitches. Other than that I felt human on it.

Share this post


Link to post
Share on other sites

Hi wj. I've noticed some jaw clenching/grinding and I've been on it about a week and a half. This just started a couple of days ago. But it has helped my mood overall. Thanks for your reply.

Share this post


Link to post
Share on other sites
Guest Vapourware

Abilify was my first AP, and when I first started it, I had a lot of akathesia at 15mg. When I cut that in half, the akathesia went away and I was fine. Eventually Abilify stopped working for me, both as a mood adjuct and as an AP, and I started getting some psychotic symptoms while on the med. The highest dosage I got to was 22.5mg and it was doing nothing, so it was suggested that I stop. I also found Abilify to be a rather sedating med, so I would take it at night.

Share this post


Link to post
Share on other sites

Thank you, vapourware. I find it to be pretty sedating at times but for the majority of the time, nothing knocks me out! I don't want to have to increase my dose... My appointment with pdoc is FINALLY tonight so I plan to talk to him then. Thanks again for your reply.

Share this post


Link to post
Share on other sites

I was on 10mg of Abilify and I thought it was an amazing drug, but I had a lot of large muscle group twitching/jerking and carbohydrate cravings that were out of control. It also changed my insulin levels, and I had to see an endocrinologist. i eventually gained 80 pounds, and decided that the risk was outweighing the benefit.

I feel much *worse* being off of it, and I am now looking at other options. However, this is only my experience on Abilify. I have friend who has been on it for years and didn't blow up like I did. I was overweight to begin with, and possibly in a pre-diabetic state.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Sign in to follow this  

×
×
  • Create New...